Top
20
Doctor insights on: Taking Thyroid Medication However Still Having Chronic Constipation

Share
Dr. Herman Hammerstead
13 doctors shared insights

Thyroid (Definition)

The thyroid is an endocrine gland that sits in the lower part of the neck. It produces thyroid hormone - which ...Read more


2

2
Thryoid levels "normal" having hyper symptoms. Best medication for anxiety and sleep? (not depressed) currently taking remeron, (mirtazapine) not sure it is working

Thryoid levels "normal" having hyper symptoms. Best medication for anxiety and sleep? (not depressed) currently taking remeron, (mirtazapine) not sure it is working

Meds/therapy: There r lots of reasons for tension & anxiety & it's a good idea to try to arrive at a diagnosis with a psychiatrist before treating the symptom--ie acoas are frequently anxious because they had to walk on eggshells as kids but answer is therapy in many instances. ...Read more

3

3
Taking fludrocortisone for a year (POTS) and synthroid (thyroxine) for 4 (Hashimoto) could any of these medicines could cause muscle pain n twitching side effect?

Taking fludrocortisone for a year (POTS) and synthroid (thyroxine) for 4 (Hashimoto) could any of these medicines could cause muscle pain n twitching side effect?

Perhaps: Possibly more common would be secondary electrolyte changes due to the mechanism of fluid retention involved with the fludrocortisone. Have these been checked recently. Also, with POTS, a mast cell activation syndrome could be considered. ...Read more

4

4
Prescribed bentyl (dicyclomine) for possible ibs. Before taking medications i've been getting heart/chest flutters. Is this medicine safe to take with these issues?

Prescribed bentyl (dicyclomine) for possible ibs. Before taking medications i've been getting heart/chest flutters. Is this medicine safe to take with these issues?

Use w/ caution: Bentyl (dicyclomine) has palpitations (feeling of heart racing) as one of its side effect, so use with caution. If this occurs after intake, pls call your doctor. ...Read more

7

7
Been on levothy. 75mcg for years. Now experiencing hyper symptoms. Not anxiety because ssri's not helping. What would be the cause?

Been on levothy. 75mcg for years. Now experiencing hyper symptoms.  Not anxiety because ssri's not helping. What would be the cause?

See your doctor: These symptoms need to be thoroughly evaluated by your physician. Only he/she can find out what's going on. ...Read more

8

8
If I am taking fludac and librax (clinidium and chlordiazepoxide) , does it indicate that I am having irritable bowel syndrome or some other illness?

If I am taking fludac and librax (clinidium and chlordiazepoxide) , does it indicate that I am having irritable bowel syndrome or some other illness?

Meds vs diagnosis: Dr. Lin has shared excellent info about these medications. However, diagnosis cannot be inferred from medications alone. Are you having bowel issues? Symptoms of depression? (poor appetite, sleep, energy, and interest in usually enjoyed activities; sad mood; etc). It's always good to ask your physician about medications being prescribed, and about diagnoses. Best wishes to you. ...Read more

See 1 more doctor answer
9

9
Stubborn weight problem meds are omeprazoe certirizine senna simvastatin have IBS and GERD had endometriosis hysterectomy no HRT due to cancer family ?

Stubborn weight problem meds are omeprazoe certirizine senna simvastatin have IBS and GERD had endometriosis hysterectomy no HRT due to cancer family ?

Metabolic problem: Many people that are overweight have a problem with their metabolism. If you are on all of these drugs, than there is a good chance that you have a metabolic problem underlying your weight gain. A few common imbalances include hypothyroid, low testosterone, low progesterone, high cortisol, high insulin, high estrogen, high leptin, low msh. You should see your doctor to check these out. ...Read more

10

10
Can you help? Could taking diet pills cause serious complications if taken with synthroid (thyroxine)?

Can you help? Could taking diet pills cause serious complications if taken with synthroid (thyroxine)?

It may affect absorp: It may hinder the absoption of synthroid (thyroxine) and you may not get the full dose of thyroid replacement as needed. So there is no absolute contraindication for taking diet pills and synthroid (thyroxine) as long as thyroid functions are monitored regularly and dose adjustment made if needed. ...Read more

11

11
I take levothyroxine and armour thyroid but it's been causing depression and chest pain. Is there an alternative medicine I could be prescribed?

I take levothyroxine and armour thyroid but it's been causing depression and chest pain. Is there an alternative medicine I could be prescribed?

Sure this is cause?: I've had hundreds of patients on these meds and none have reported depression or chest pain; I question if these are the cause. Only options are levothyroxine, natural thyroid (Armour or Naturethroid) & liothyronine (which is seldom used on its own). It's unusual to take both levo. & Armour. Those with thyroiditis may react to Armour, or you may not be taking enough. See http://tinyurl.com/6gvsxqu ...Read more

See 1 more doctor answer
14

14
Have every bad symptom there is for hypothyroid , even swallowing and confusion issues. Got bloodwork . Will meds (levo) suppress all symptoms?

Have every bad symptom there is for hypothyroid , even swallowing and confusion issues. Got bloodwork . Will meds (levo) suppress all symptoms?

Hypothyroidism: Assuming all of your symptoms are from your low thyroid, then you should expect them all to resolve. It won't be overnight. It takes about six weeks for a specific dose of thyroid hormone to do whatever it is going to do, so you could be rechecked at that time if your symptoms persist. There are other thyroid medications your doctor may add or change to if you don't get the best results on levo ...Read more

15

15
Is it safe to take over counter appitite suppressants if i'm taking low dosages of Zoloft and wellbutrin (bupropion)? I have no other medical issues

Is it safe to take over counter appitite suppressants if i'm taking low dosages of Zoloft and wellbutrin (bupropion)? I have no other medical issues

In short, No.: The otc supplements are likely stimulants (which will adversely affect your heart and even how well your antidepressants work) and made by companies that are unregulated by the fda. Eating differently and less is a start along with changing the amount you move. That's the long game to staying healthy. The short? Chew gum after lunch, drink water instead of soda, and eat a nutritious breakfast. ...Read more

17

17
Been taking prednisone for 4 days for uri, stopped taking due to severe side effects. Only other med taking is tropol. Chest feel tight and heavy.

Been taking prednisone for 4 days for uri, stopped taking due to severe side effects. Only other med taking is tropol. Chest feel tight and heavy.

Call your doctor: It's unwise to stop meds without clearing it with your prescribing doctor or provider. Steroids are especially tricky if stopped abruptly. I strongly suggest you contact your prescribing doctor and discuss your situation. Good luck. ...Read more

18

18
Is fatigue normal with autoimmune disorders that are being controlled/treated effectively? I feel no better since starting med 8 months ago

Is fatigue normal with autoimmune disorders that are being controlled/treated effectively? I feel no better since starting med 8 months ago

Common yes normal no: Chronic fatigue syndrome is a multifactorial consequence of hormonal, immune system and nervous system dysfunction resulting from genetic predispositions and dietary and environmental insults. These factors impair the patient's ability to produce energy and they end up chronically fatigued. Your treatment may be controlling some of your symptoms, but it is not fixing what is wrong. Find and fix. ...Read more

19

19
I have been taking B12 orally for months but my B12 is still very low. Any reason for this? Previously a heavy drinker and possibly celiac

I have been taking B12 orally for months but my B12 is still very low. Any reason for this? Previously a heavy drinker and possibly celiac

Lack of absorption: B12 absorption needs a factor secreted by stomach and a functioning ileum for proper absorption. Celiac disease is likely contributing to mal-absorption. Talk to your doctor about taking B12 by injection. You would only need one injection about every three months or so. ...Read more

See 2 more doctor answers
Dr. Troy Reyna
428 doctors shared insights

Constipation (Child) (Definition)

A condition in which it is difficult to pass stools because the stools are too firm or too dry. ...Read more


Dr. Eric Kaplan
2,536 doctors shared insights

Constipation (Definition)

Constipation is difficulty passing ...Read more